Alert archive / Missouri / Frost Advisories in 2008

Frost Advisory 2, NWS St. Louis, MO

May 3, 200820 counties in Missouri

NWS St. Louis, MO issued this frost advisory at May 3, 2008, 4:03 PM CDT for 20 counties in Missouri. It took effect at May 4, 2008, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 3, 2008, 4:03 PM CDT (21:03 UTC)
In effect from
May 4, 2008, 4:00 AM CDT
Expired
May 4, 2008, 7:43 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Ralls County, MO, Reynolds County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 032103
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT SAT MAY 3 2008

MOZ018-019-026-027-034-035-041-042-047>051-059-060-062-072-073-
084-099-040915-
/O.NEW.KLSX.FR.Y.0002.080504T0900Z-080504T1300Z/
KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN-MONITEAU-COLE-
OSAGE-CALLAWAY-MONTGOMERY-GASCONADE-WARREN-FRANKLIN-CRAWFORD-
WASHINGTON-IRON-REYNOLDS-
INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO...
JEFFERSON CITY...UNION
403 PM CDT SAT MAY 3 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. 

AN UNSEASONABLY COOL HIGH PRESSURE SYSTEM IS BUILDING INTO THE
AREA. THE WIND WILL BECOME LIGHT LATE TONIGHT AS THE CENTER OF THE 
HIGH DRIFTS OVER MISSOURI. THE UNSEASONABLY COOL AIR...LIGHT
WIND...AND CLEAR SKY WILL ALLOW WIDESPREAD FROST TO FORM ACROSS
THE AREA.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

CARNEY
2 follow-up statements
000 
WWUS73 KLSX 040914
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
414 AM CDT SUN MAY 4 2008

MOZ018-019-026-027-034-035-041-042-047>051-059-060-062-072-073-
084-099-041300-
/O.CON.KLSX.FR.Y.0002.000000T0000Z-080504T1300Z/
KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN-MONITEAU-COLE-
OSAGE-CALLAWAY-MONTGOMERY-GASCONADE-WARREN-FRANKLIN-CRAWFORD-
WASHINGTON-IRON-REYNOLDS-
INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO...
JEFFERSON CITY...UNION
414 AM CDT SUN MAY 4 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

AN UNSEASONABLY COOL HIGH PRESSURE SYSTEM REMAINS OVER THE AREA EARLY
THIS MORNING. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES
TO DROP INTO THE MID 30S IN SOME LOCATIONS...SO PATCHY FROST MAY
FORM.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

BYRD
000 
WWUS73 KLSX 041243
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
743 AM CDT SUN MAY 4 2008

...THE FROST ADVISORY HAS BEEN CANCELLED...

.TEMPERATURES ARE BEGINNING TO WARM EARLY THIS MORNING. THE FROST
ADVISORY WAS IN EFFECT UNTIL 8 AM BUT HAS BEEN CANCELLED EARLY.

MOZ018-019-026-027-034-035-041-042-047>051-059-060-062-072-073-
084-099-041345-
/O.CAN.KLSX.FR.Y.0002.000000T0000Z-080504T1300Z/
KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN-MONITEAU-COLE-
OSAGE-CALLAWAY-MONTGOMERY-GASCONADE-WARREN-FRANKLIN-CRAWFORD-
WASHINGTON-IRON-REYNOLDS-
INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO...
JEFFERSON CITY...UNION
743 AM CDT SUN MAY 4 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE BEGINNING TO WARM UNDER BRIGHT SUNSHINE...SO THE
FROST ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at May 3, 3:51 PM CDT, 12 minutes earlier.

Area forecast discussion, May 3, 3:51 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SAT MAY 3 2008

.DISCUSSION...
/340 PM CDT SAT MAY 3 2008/
COLD AIR ASSOC WITH DEEP UA TROF OVR CNTRL CONUS MADE FOR A COOL MAY
AFTN ACR REGION. THIS WL TRANSLATE INTO A VRY CHILLY NGT TNGT...AS
CNTR OF CANADIAN SFC RDG PUSHES INTO W OZARKS BY 12Z SUN.
FAVORABLE CONDS FOR RADIATIONAL COOLING...LO DWPTS...DCRG
WNDS...AND MAINLY CLR SKIES...WL MAKE FROST PSBL ONCE AGAIN.
MIXING WL BE MINIMIZED OVR W SECTIONS OF FA DURG CRITICAL PREDAWN
HRS...SO HV OPTED TO ISSUE FROST ADVRY FOR AREAS ALG-E OF CANTON-
IRONTON LN FOR AREAS THAT WL HV GRTST THRT OF WDSPRD FROST.
OUTSIDE OF THE ADVSRY AREA...RUFLY ALG AND E OF MS RVR...WL ALSO
CARRY A MENTION OF PATCHY FROST.

PRIMARY WX CONCERN FOR SUN-MON TIME FRAME WL BE PINNING DOWN
MODERATING TEMP TRENDS ASSOC WITH RETURN OF WRM AIR INTO THE CNTRL
U.S.  HV LEANED TWD THE MAV GUID DURG THIS TIME FRAME...BUT DID TRY
TO THINK COOL OVR SE AREAS FOR SUN NGT WHERE RETREATING SFC RDG WL
CONT TO EXERT ITS INFLUENCE DURG THE OVRNGT HRS.

HEADING INTO THE MEDIUM RANGE...THREAT OF RAIN RETURNS TO THE AREA
TUE-THU AS STG UPR LOW PUSHES FROM SW U.S. INTO MSVLY REGION.
INITIALLY RAIN CHCS WL BE ASSOCIATED WITH ISENTROPIC LIFT/WRM ADV IN
ADV OF SYS...WITH POPS INCRG WITH TIME AS UPR DYNAMICS AND BTR
MSTR COME INTO PHASE ACR AREA.  WITH FAIRLY GD AGREEMENT BTWN GFS
AND ECMWF WITH TIMING OF UPR SYS...HV UPPED POPS OVR MOST OF AREA
BY WED NGT...AND IN E PARTS OF THE FA ON THU.

ALTHO AIR IN ADV OF THE SYSTEM IS PROGGED TO BE FAIRLY WRM WITH
85H TEMPS OF +12-+14C...THINKING IS THAT CLDS AND SHWRS MAY TEND
TO LIMIT WRMUP SO MAX TEMPS FOR BOTH TUE AND WED WERE HELD AT OR
JUST A BIT BLO OPERATIONAL GFS MEDIUM RANGE GUIDANCE...WHICH WAS
ALREADY NR THE THE WRMST GUID OF THE GFS ENSEMBLE SUITE. A BRF
COOL DOWN SHUD OCR AS SFC LO SLIDES ACR AREA ON THU/FRI.

TRUETT/CARNEY

&&

.AVIATION...
/1252 PM CDT SAT MAY 3 2008/
FOR THE 18Z TAFS...
MARGINAL CIGS ARE LIFTING INTO VFR RANGE AND CLEARING--SLOWLY BUT
SURELY--FROM WEST TO EAST. SOME CUMULUS HAS FORMED ON THE WESTERN
EDGE OF THE DECK AND THIS WILL LIKELY KEEP SOME SCATTERED CLOUDS
OVER MUCH OF THE AREA AS THE DECK CONTINUES MOVING EAST THROUGH
THE AFTERNOON. SURFACE FLOW CONTINUES TO BE STRONG AND GUSTY WITH
KSTL REPORTING A PEEK WIND OF 30KTS LAST HOUR. THIS WILL GRADUALLY
LESSEN THROUGH THE LATE AFTERNOON AS THE PRESSURE GRADIENT
WEAKENS. SHOULD SEE CLEAR SKY AND LIGHT WINDS AFTER 01-02Z THIS EVENING.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 8 AM CDT SUNDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-KNOX-LEWIS-
     MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-RALLS-REYNOLDS-
     SHELBY-WARREN-WASHINGTON.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 3, 4:03 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT SAT MAY 3 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
403 PM CDT SAT MAY 3 2008

...FROST ADVISORY FROM 4 AM TO 8 AM CDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

CANADIAN AIR WILL MAKE FROST POSSIBLE TONIGHT...ESPECIALLY FOR
THOSE AREAS WEST OF THE MISSISSIPPI RIVER.

MODERATE AND MAJOR FLOODING WILL PERSIST ALONG PORTIONS OF THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY.

MODERATE AND MAJOR FLOODING IS EXPECTED ALONG PORTIONS OF THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

Nearby

Frost Advisories in Missouri, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.